Alert archive / Wisconsin / Gale Warnings in 2011
Gale Warning 17, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Oct 17, 2011, 9:58 AM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2011, 9:58 AM CDT (14:58 UTC)
- Expired
- Oct 17, 2011, 12:44 PM CDT
- In force
- 3 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
637 WHUS73 KGRB 171458 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 958 AM CDT MON OCT 17 2011 ...GUSTY WINDS WILL LINGER THROUGH TONIGHT... ..A STRONG SURFACE LOW PRESSURE SYSTEM LINGERING NEAR JAMES BAY CANADA WILL CONTINUE TO PRODUCE A TIGHT PRESSURE GRADIENT ACROSS THE AREA TODAY...PRODUCING GUSTY WINDS AND HIGH WAVES ON LAKE MICHIGAN AND THE BAY OF GREEN BAY. WINDS AND WAVES WILL BEGIN TO DIMINISH LATER TONIGHT. LMZ542-543-172000- /O.CAN.KGRB.GL.W.0016.000000T0000Z-111017T2000Z/ /O.NEW.KGRB.GL.W.0017.111017T1500Z-111017T2000Z/ LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 958 AM CDT MON OCT 17 2011 ...GALE WARNING IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON. * WEST WIND TO 30 KTS...WITH GUSTS TO 35 KTS. WINDS WILL EASE TO 20 TO 25 KTS LATE AFTERNOON. * WAVES: 3 TO 5 FT...WITH THE HIGHEST WAVES TOWARD THE OPEN WATERS OF LAKE MICHIGAN. WAVES WILL SUBSIDE TO 2 TO 4 FT LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ521-522-541-172300- /O.CAN.KGRB.GL.W.0016.000000T0000Z-111017T1600Z/ /O.NEW.KGRB.SC.Y.0069.111017T1500Z-111018T0600Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 958 AM CDT MON OCT 17 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM CDT TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM CDT TUESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WEST WIND TO 30 KTS. WINDS WILL EASE TO 15 TO 25 KTS THIS AFTERNOON. * WAVES: 3 TO 5 FT...WITH THE HIGHEST WAVE NEAR DEATHS DOOR AND TOWARD THE OPEN WATERS OF LAKE MICHIGAN. WAVES WILL SUBSIDE TO 2 TO 4 FT THIS AFTERNOON.| PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
620 WHUS73 KGRB 171744 AAA MWWGRB URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE GREEN BAY WI 1244 PM CDT MON OCT 17 2011 ...GUSTY WINDS WILL LINGER THROUGH TONIGHT... ..A STRONG SURFACE LOW PRESSURE SYSTEM LINGERING NEAR JAMES BAY CANADA WILL CONTINUE TO PRODUCE A TIGHT PRESSURE GRADIENT ACROSS THE AREA TODAY...PRODUCING GUSTY WINDS AND HIGH WAVES ON LAKE MICHIGAN AND THE BAY OF GREEN BAY. WINDS AND WAVES WILL BEGIN TO DIMINISH LATER TONIGHT. LMZ542-543-180000- /O.CAN.KGRB.GL.W.0017.000000T0000Z-111017T2000Z/ /O.EXB.KGRB.SC.Y.0069.000000T0000Z-111018T0000Z/ LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1244 PM CDT MON OCT 17 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WEST WIND 20 TO 25 KTS. WINDS WILL EASE TO 15 TO 20 KTS THIS EVENING. * WAVES: 2 TO 4 FT. | PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ522-180000- /O.EXT.KGRB.SC.Y.0069.000000T0000Z-111018T0000Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 1244 PM CDT MON OCT 17 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WEST WIND TO 30 KTS. WINDS WILL EASE TO 15 TO 25 KTS THIS EVENING. * WAVES: 2 TO 4 FT...EASING TO 1 TO 2 FT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ521-541-180145- /O.CON.KGRB.SC.Y.0069.000000T0000Z-111018T0600Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 1244 PM CDT MON OCT 17 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT TUESDAY... * WEST WIND TO 30 KTS. WINDS WILL EASE TO 15 TO 25 KTS THIS EVENING. * WAVES: 3 TO 5 FT...WITH THE HIGHEST WAVE NEAR DEATHS DOOR AND TOWARD THE OPEN WATERS OF LAKE MICHIGAN. WAVES WILL SUBSIDE TO 2 TO 4 FT THIS EVENING.| PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Oct 17, 6:31 AM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Oct 17, 6:31 AM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 631 AM CDT MON OCT 17 2011 UPDATED AVIATION PORTION FOR NEW TAF ISSUANCE .SHORT TERM...TODAY/TONIGHT/TUESDAY. SOUTHERN EXTENT OF WRAP AROUND CLOUDS DURING THIS PERIOD WILL HAVE SOME IMPACT ON WINDS AND TEMPS TODAY AND THEREFORE THE MAIN FOCUS OF THIS FORECAST. MORE SUN WOULD ENCOURAGE MORE MIXING AND STRONGER GUSTS TODAY WHILE COOLER CONDITIONS EXPECTED UNDER ANY CLOUD COVER. SAT IMAGERY THIS MORNING SHOWS THE LEADING EDGE OF THE CLOUDS HAVE WORKED INTO FAR NORTH CENTRAL AND NORTHEAST WISCONSIN AS A SHORT WAVE SPOKE PIVOTED OVER THE NORTHERN GREAT LAKES REGION OVERNIGHT. BUT LATEST TRENDS INDICATED THE CLOUDS HAVE SLOWED AND EVEN DIMINISHED AS THE SPOKE OF ENERGY SLIDES EAST. GFS AND NAM CU RULE INDICATED DIURNAL SCT-BKN CLDS POSSIBLE TODAY BUT REAL TIME SURFACE DEW POINTS WERE RUNNING MUCH LOWER THAN GUIDANCE SO ANTICIPATE MORE SUN AND BLUSTERY WINDS. WINDS TO H8 ARE PROGGED TO RELAX THIS AFTERNOON SO THE BLUSTERY CONDITIONS WILL DECREASE LATER THIS AFTERNOON. MODELS IN GOOD AGREEMENT OF A SLOW ADVANCEMENT OF THE SYSTEM CLOUDS SOUTHWARD TODAY BUT A TREND OF THE CLOUDS WORKING SOUTH LATER TONIGHT AND ESPECIALLY LATER TUESDAY AS THE BOUNDARY LAYER FLOW BECOMES MORE NORTHWESTERLY. H8 FLOW BECOMES MORE NORTHERLY LATE TUESDAY AS THE CENTRAL ROCKIES SYSTEM BEGINS TO PHASE WITH ENERGY FROM THE LARGE CANADIAN LOW PRESSURE SYSTEM OVER THE REGION. NO CHANGES TO LOW END CHC POPS FOR TUESDAY WITH UPPER HEIGHT FALLS AND INCREASING MOISTURE. WILL DELAY MENTION FOR MAINLY THE AFTERNOON HOURS AS THE AIR MASS SATURATES WITH COOLING TEMPERATURES. LITTLE OR NO PCPN MEASUREMENT ANTICIPATED. .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY. THE MAIN CONCERN DURING THIS PART OF THE FORECAST IS THE CHANCE FOR LAKE-EFFECT PRECIPITATION. MODELS WERE DEVELOPING A 500MB LOW OVER THE UPPER GREAT LAKES REGION DURING THE FIRST PART OF THE WORK WEEK. THE SYSTEM WAS THEN FORECAST TO MOVE EAST AS A STRENGTHENING SURFACE LOW MOVES NORTHEAST ALONG THE ATLANTIC COAST. MUCH COLDER AIR WILL MOVE INTO THE REGION DUE TO NORTHERLY FLOW ON THE BACK SIDE OF THE SYSTEM. FAVORABLE FETCH FOR LAKE-EFFECT PRECIPITATION IS MAINTAINED THROUGH THE MIDDLE OF THE WEEK BEFORE WINDS BACK WITH THE ARRIVAL OF SURFACE AND UPPER LEVEL RIDGES. NOT EXPECTING ANY SIGNIFICANT SNOW IN THE NORTH AT THIS POINT...BUT THERE WILL PROBABLY BE AT SOME SNOW OR A MIX OF RAIN AND SNOW THERE. HAVE COLDER THAN NORMAL HIGHS AND NEAR NORMAL LOWS FOR THE EARLY PART OF THE FORECAST PERIOD DUE TO ABUNDANT CLOUD COVER. HAVE TEMPERATURES TRENDING BACK A LITTLE CLOSER TO NORMAL LATER IN THE WEEK. && .AVIATION...VFR BUT BLUSTERY CONDITIONS WILL CONTINUE TODAY. STRONG WEST WINDS TO 40KTS TO 2K WILL MIX DOWN IN LOCATIONS WHICH SEE MOSTLY SUNNY SKIES. MORNING RAOB SHOWS 41 KNOT WINDS AT 270 1.5 K. WINDS ALOFT BEGIN TO RELAX THIS AFTERNOON TO BEGIN TO EASE THE GUSTY WINDS. VFR CONDITIONS WILL PREVAIL TONIGHT BUT MID LEVEL CLOUDS WILL BE ON THE INCREASE FROM THE NORTH. SCT MVFR CIGS WITH LIGHT PRECIPITATION MAY WORK INTO NORTH CENTRAL WISCONSIN OVERNIGHT. TDH && .MARINE...WILL CONTINUE GALE WARNING THIS MORNING AND EXTEND THE SOUTHERN PORTION OR AREAS SOUTH OF ALGOMA INTO EARLY AFTERNOON. MORE SUNSHINE WILL PROMOTE MIXING DOWN OF THE WINDS TODAY...BUT PROGS INDICATE WINDS OFF THE SURFACE BEGIN TO RELAX THIS AFTERNOON SO GALE GUST THREAT SHOULD END. LATER SHIFTS WILL LIKELY CHANGE THE GALE WARNING TO A SMALL CRAFT ADVISORY AS CONDITIONS CHANGE TODAY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Oct 17, 4:06 AM CDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 406 AM CDT MON OCT 17 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-181100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 406 AM CDT MON OCT 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT GUSTY WEST WINDS OF 35 TO 40 MPH WILL CONTINUE TODAY OVER CENTRAL AND NORTHEAST WISCONSIN. SLIGHTLY HIGHER WIND GUSTS WILL BE POSSIBLE OVER PORTIONS OF DOOR COUNTY. THE STRONG WIND GUSTS ARE EXPECTED TO EASE LATER THIS AFTERNOON. THE STRONG WINDS MAY MAKE FOR DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT PEAK WIND GUSTS TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-181100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 406 AM CDT MON OCT 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT A GALE WARNING IS IN EFFECT TODAY. GALE FORCE GUSTS ARE EXPECTED TO LINGER TODAY BEFORE EASING THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER PERIOD OF CONDITIONS HAZARDOUS TO SMALL CRAFT WILL LIKELY OCCUR DURING THE MIDDLE TO LATTER PART OF THE WORK WEEK WHEN A PROLONGED PERIOD OF NORTHERLY WINDS IS EXPECTED. TH/MG
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 9:58 AM CDT | Small Craft Advisory | GRB | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.